Alert archive / Idaho / Red Flag Warnings in 2007

Red Flag Warning 5, NWS Pocatello, ID

June 29, 20079 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Jun 29, 2007, 6:12 AM MDT for 9 counties in Idaho. It took effect at Jun 29, 2007, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2007, 6:12 AM MDT (12:12 UTC)
In effect from
Jun 29, 2007, 10:00 AM MDT
Expired
Jun 29, 2007, 8:14 PM MDT
In force
10 hr
Issued by
NWS Pocatello, ID

Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Power County, ID, Teton County, ID

The radar

The Pocatello radar (KSFX), 77 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 0.2 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2007-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2007-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3539 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPIH 291212
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
612 AM MDT FRI JUN 29 2007


IDZ407-410-300015-
/O.NEW.KPIH.FW.W.0005.070629T1600Z-070630T0300Z/
EAST CENTRAL IDAHO MOUNTAINS-
UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM-
612 AM MDT FRI JUN 29 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY IN SOUTHEAST IDAHO ZONES 
407 AND 410...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT
THIS EVENING. 

A PACIFIC LOW PRESSURE SYSTEM WILL MOVE INTO THE NORTHWEST TODAY
AND GRADUALLY PIVOT NORTHEAST INTO ALBERTA BY THIS EVENING.
SOUTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS TO 35 MPH
BY 10 AM MDT AND TAPPER OFF BEFORE 9 PM MDT. RELATIVE HUMIDITY ON
THE LOWER SLOPES OF THE NORTHERN SAWTOOTH NATIONAL FOREST AND THE
ARCO DESERT AREA WILL BE IN THE LOWER TEENS THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
2 follow-up statements
000 
WWUS85 KPIH 292202
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
402 PM MDT FRI JUN 29 2007

IDZ407-410-300300-
/O.CON.KPIH.FW.W.0005.000000T0000Z-070630T0300Z/
EAST CENTRAL IDAHO MOUNTAINS-
UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM-
402 PM MDT FRI JUN 29 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

A PACIFIC LOW PRESSURE SYSTEM WILL GRADUALLY PIVOT NORTHEAST INTO
ALBERTA BY THIS EVENING. SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS
TO 35 MPH WILL DIMINISH BY 9 PM MDT. RELATIVE HUMIDITY ON THE LOWER
SLOPES OF THE NORTHERN SAWTOOTH NATIONAL FOREST AND THE ARCO
DESERT AREA WILL REMAIN IN THE LOWER TEENS THROUGH EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KPIH 300214
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
814 PM MDT FRI JUN 29 2007

.

IDZ407-410-300315-
/O.CAN.KPIH.FW.W.0005.000000T0000Z-070630T0300Z/
EAST CENTRAL IDAHO MOUNTAINS-
UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM-
814 PM MDT FRI JUN 29 2007

...RED FLAG WARNING IS CANCELLED FOR PORTIONS OF EASTERN IDAHO...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE RED
FLAG WARNING FOR FIRE WEATHER FORECAST ZONES 407 AND 410.  WIND
GUSTS HAVE DECREASED BELOW HAZARDOUS LEVELS AND HUMIDITY HAS
INCREASED ABOVE HAZARDOUS LEVELS.

$$

MESSICK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jun 29, 3:30 AM MDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jun 29, 3:30 AM MDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
330 AM MDT FRI JUN 29 2007

.SHORT TERM...TODAY THROUGH SUNDAY.
UPPER LEVEL LOW WILL SLIDE EAST TODAY WITH A TROF PUSHING NORTHEAST
THROUGH THE PACIFIC NORTHWEST INTO CANADA.  THIS TROF WILL PUSH
THROUGH A WEAK COLD FRONT AND WE WELL SEE WINDS INCREASE TODAY
BEHIND THE FRONT.  WILL GO AHEAD AND ISSUE A LAKE WIND ADVISORY FOR
AMERICAN FALLS FROM 1 PM THROUGH 9 PM AS THINK MAY SEE A COUPLE
HOURS OF 15 MPH WINDS.  A RED FLAG WARNING WILL BE ISSUED FOR ZONE
407 AND 410 IN THE CENTRAL MOUNTAINS AND UPPER SNAKE RIVER PLAIN AS
WELL FOR WINDS AND LOW RELATIVE HUMIDITIES.  OTHER THAN THE
INCREASED WINDS SHOULD BE DRY AGAIN WITH ONLY A MENTION OF ISOLATED
THUNDERSTORMS WITH THE FRONT IN CENTRAL MOUNTAINS BUT EXPECT DRY
CONDITIONS FOR THE MOST PART.  WILL REMAIN WARM AS WELL WITH VALLEY
TEMPERATURES INTO THE 90S AGAIN.  GENERAL DRY SOUTHWEST FLOW ALOFT
CONTINUES SATURDAY BEHIND FRONT WITH AGAIN ONLY ISOLATED
THUNDERSTORMS IN SOME MOUNTAINS WITH DRY WEATHER PERSISTING NEARLY
THE ENTIRE AREA.  WILL BE SLIGHTLY COOLER ON SATURDAY BEHIND FRONT
WITH WINDS CONTINUING IN THE AFTERNOON AS SURFACE GRADIENT REMAINS
FAIRLY TIGHT FOR THIS TIME OF YEAR.  SUNDAY WILL BE MORE OF THE SAME
WITH DRY SOUTHWESTERLY FLOW CONTINUING WITH MOST CONVECTIVE ACTIVITY
TO EAST OF SOUTHEAST IDAHO.
GK

.LONG TERM...MONDAY THROUGH FRIDAY.
SOUTHWEST FLOW CONTINUES MONDAY WITH STRONG 500 MILLIBAR RIDGE
BUILDING IN BY WEDNESDAY THROUGH THE REST OF THE WEEK.  GENERALLY
THIS WILL CONTINUE THE DRY AND HOT WEATHER THAT IS CURRENTLY BEING
EXPERIENCED ACROSS THE REGION.  LITTLE CHANCE OF PRECIPITATION WITH
JUST A SLIGHT INCREASE IN CHANCES IN MOUNTAINS THURSDAY AND FRIDAY.
GK

&&

.FIRE WEATHER...A PACIFIC LOW PRESSURE SYSTEM WILL MOVE INTO THE
NORTHWEST ON FRIDAY AND GRADUALLY PIVOT NORTHEAST INTO ALBERTA BY
FRIDAY EVENING. GUSTY SOUTHWEST WINDS WILL DEVELOP ACROSS THE
SALMON-CHALLIS NF AREA WHERE FUELS ARE LESS CRITICAL. THE STRENGTH
OF THE WINDS WILL BE MARGINAL IN THE NORTHERN SAWTOOTH NF AND WEST
SIDE OF THE ARCO DESERT. AFTERNOON RELATIVE HUMIDITY ON THE LOWER
SLOPES AND VALLEYS SHOULD BE SUFFICIENTLY DRY AND IN THE LOWER
TEENS. ALSO HAVE A RECENT WILDFIRE SITUATION NEAR STANLEY. THEREFORE
A RED FLAG WARNING WILL BE ISSUED IN THOSE AREAS FOR THIS AFTERNOON.
ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AN AGAIN ON
SATURDAY IN LEMHI COUNTY AND ALONG THE MONTANA BORDER. RS

&&

.AVIATION...A LOW PRESSURE DISTURBANCE WILL LIFT NORTHWARD THROUGH
OREGON AND THE IDAHO PAN HANDLE TODAY. ISOLATED AFTERNOON AND
EVENING THUNDERSTORMS ARE POSSIBLE IN THE KSMN AREA INCLUDING THE
NORTHWEST THIRD OF TWEB ROUTE 340 TODAY AND AGAIN ON SATURDAY.
OTHERWISE DRY SOUTHWEST FLOW AND VFR CONDITIONS WILL CONTINUE. RS.

&&

.PIH WATCHES/WARNINGS/ADVISORIES...LAKE WIND ADVISORY IN EFFECT FOR
IDZ021 FROM 1 PM THROUGH 9 PM.

RED FLAG WARNING IN EFFECT FROM 10 AM THROUGH 9 PM FOR IDZ407-410.
&&
Hazardous weather outlook, Jun 29, 4:33 AM MDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
433 AM MDT FRI JUN 29 2007

IDZ017>025-031-032-301200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
433 AM MDT FRI JUN 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A DRY COLD FRONT WILL MOVE THROUGH SOUTHEAST IDAHO TODAY.  WINDS
WILL INCREASE BEHIND THE FRONT AND CRITICAL FIRE WEATHER CONDITIONS
WILL BE MET IN SOME PORTIONS OF THE AREA MAINLY IN THE CENTRAL
MOUNTAINS AND UPPER SNAKE RIVER PLAIN.  A LAKE WIND ADVISORY HAS
ALSO BEEN ISSUED FOR THE AMERICAN FALLS RESERVOIR.  FOR THE LATEST
DETAILS ON THE RED FLAG WARNING AND LAKE WIND ADVISORY PLEASE GO TO
WWW.GOV.WEATHER.GOV/POCATELLO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.  THERE MAY
BE AREAS OF BREEZY AFTERNOON WIND CONDITIONS ON SATURDAY AS WELL.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 4:03 AM MDTLake Wind AdvisoryPIH14 hr

Nearby

Red Flag Warnings in Idaho, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.